Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 124, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 11, 2008, 11:56 AM EDT for Nassau County, Suffolk County, New York. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 11:56 AM EDT (15:56 UTC)
- Expired
- Aug 11, 2008, 12:45 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 58 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:14 PM EDT | HAIL 1 | Bayville, NY | QUARTER SIZE HAIL. |
| Aug 11, 12:24 PM EDT | HAIL 1 | Glen Cove, NY | QUARTER SIZE HAIL. |
| Aug 11, 12:33 PM EDT | TSTM WND DMG | Bayville, NY | BRANCHES DOWN ON WEST SHORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 111556
SVROKX
NYC059-103-111645-
/O.NEW.KOKX.SV.W.0124.080811T1556Z-080811T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1156 AM EDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1245 PM EDT...
* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PORT WASHINGTON...OR NEAR GLEN COVE...AND
MOVING EAST AT AROUND 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLEN COVE BY NOON...
BROOKVILLE BY 1205 PM...
OYSTER BAY...BAYVILLE AND SYOSSET BY 1215 PM...
WOODBURY BY 1220 PM...
COLD SPRING HARBOR BY 1230 PM...
HUNTINGTON AND HUNTINGTON STATION BY 1235 PM...
QUARTER SIZE HAIL HAS ALREADY BEEN REPORTED IN PORT WASHINGTON
FROM THIS STORM. THIS STORM MAY ALSO BE CAPABLE OF PRODUCING A
TORNADO. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4072 7372 4075 7370 4077 7373 4085 7376
4085 7373 4087 7372 4085 7366 4088 7366
4092 7357 4092 7352 4089 7348 4095 7349
4094 7342 4091 7341 4096 7341 4096 7338
4093 7337 4092 7339 4092 7336 4081 7332
TIME...MOT...LOC 1554Z 249DEG 15KT 4084 7364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:08 AM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 7:08 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 708 AM EDT MON AUG 11 2008 .SYNOPSIS... UNSETTLED WEATHER WILL BE IN THE FORECAST FOR THE FIRST HALF OF THE NEW WEEK AS AN UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A DEEP UPPER LEVEL LOW OVER EASTERN CANADA SLOWLY MOVES EAST THROUGH TUESDAY. HIGH PRESSURE BRIEFLY RETURNS TUESDAY AND WEDNESDAY BEFORE UNSETTLED WEATHER BUILDS BACK FOR THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH 6 PM/... DEEP UPPER LOW SPINNING OVER WESTERN NY/PA APPEARS TO HAVE REACHED ITS SOUTHERNMOST POINT AND HAS BEGUN TO PIVOT EASTWARD IN THE PAST HOUR. THE VAST MAJORITY OF ACTIVE WEATHER WITH THIS SYSTEM IS EITHER CLOSE TO THE ELONGATED CENTER...OR WELL EAST OF THE CWA OVER THE NEW ENGLAND COAST. MASSIVE DRY SLOT OVER THE AREA HAS KEPT SHOWER DEVELOPMENT PRACTICALLY NIL FOR THE PAST FEW HOURS. HOWEVER...SHOWERS HAVE DEVELOPED JUST EAST ALONG NUMEROUS BOUNDARIES...AND EXTREME NW ZONES. MORE SHOWERS ANTICIPATED WITH THE ONSET OF DAYTIME HEATING...THE APPROACH OF THE UPPER LOW CENTER ITSELF...THE NUMBER OF RESIDUAL BOUNDARIES FROM LAST NIGHTS CONVECTION LURKING AROUND. HOWEVER...FOR THE FIRST FEW HOURS THIS MORNING...POPS HAVE BEEN TAILED BACK TO CHC EXCEPT FOR FAR EAST ZONES DUE TO PROXIMITY TO THE MORE ACTIVE PREFRONTAL WEATHER...AND FAR WEST WHERE CONVECTION SHOULD FIRE EARLIEST THIS MORNING. ALL AREAS GO TO LIKELY THIS AFTERNOON WITH FURTHER DESTABILIZATION. ENHANCED WORDING STILL LOOKS NECESSARY THIS AFTERNOON FOR HAIL AND STRONG WINDS. EXPECTING NEAR 1000 J/KG OF MUCAPE...AND LOCALLY MORE IF BREAKS OF SUN CAN WARM THE LOW LEVELS SUFFICIENTLY. SURFACE LOW PRESSURE IS WEAK...BUT IS FORECAST TO TRACK JUST SOUTH OF LONG ISLAND TODAY. LOW LEVEL EASTERLY FLOW...IF ENHANCED AT ALL...WOULD RESULT IN EXCELLENT VERTICAL SHEAR...AND THUS ISOLATED TORNADOES ARE POSSIBLE IN STRONGER THUNDERSTORMS THIS AFTERNOON. IT SHOULD BE NOTED THAT KOKX PRECIP ESTIMATES WERE OVERDONE BY A FACTOR OF 2-3 EARLIER TODAY...POSSIBLY DUE TO HAIL CONTAMINATION. TEMPS SHOULD REMAIN BELOW NORMAL TODAY. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... A WEAK COLD FRONT...OR RATHER A WIND SHIFT AS THE LOW BEGINS TO PULL AWAY OCCURS THIS EVENING...WITH DECREASING ACTIVITY IN STABILIZING NW FLOW. MAINLY DRY WX EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT A SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING LOW MAY TOUCH OFF SOME AFTERNOON SHOWERS AND POSSIBLY A THUNDERSTORM. SCHC TO CHC POPS WILL SUFFICE AS FORCING DECREASES AND STABILITY IS MARGINAL. DIURNAL TREND TO POPS WED...BUT LOW CHANCES OVERALL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE FLOW BACKS TO WESTERLY QUICKLY WED AFTERNOON...WITH THE NEXT SPOKE OF ENERGY FROM THE RE ENERGIZED POLAR VORTEX MOVING THROUGH ON THURSDAY EVENING. RELATIVELY QUIET WEATHER NOW IN THE MODEL GUIDANCE FRIDAY AND SATURDAY. STRONGER SOUTHWEST FLOW RETURNS FOR THE FIRST TIME IN AWHILE ON SUNDAY...HOWEVER GIVEN POOR MODEL PERFORMANCE WITH POLAR LOWS IN SUMMER...WILL NOT HEDGE TOO FAR IN ANY DIRECTION THAT FAR OUT. TEMPERATURES WILL GENERALLY BE AROUND THE SEASONAL AVERAGE FOR THIS TIME OF YEAR. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... LARGE DRY SLOT INITIALLY ACROSS MUCH OF THE AREA. THAT SHOULD FILL IN QUICKLY AS CU DEVELOPS IN THIS UNSTABLE AIRMASS. SCATTERED SHOWERS HAVE DEVELOPED WELL TO THE EAST AND NW OF NYC...AND EXPECT THESE SHOWERS TO INCREASE IN COVERAGE WITH DAYTIME HEATING AND THE APPROACH OF THE UPPER LOW. THIS ANOMALOUS LOW...AND THE CORE OF THE COLD AIR ALOFT...MOVE OVERHEAD LATE THIS AFTERNOON BEFORE TRACKING SLOWLY EAST BY TONIGHT. IN THE MEANTIME...SURFACE LOW PRESSURE OVER EASTERN NJ WILL MOVE EAST OFF THE COAST/LONG ISLAND VICINITY AS INDICATED BY PRESSURE FALLS. LIGHT WINDS THIS MORNING WILL EVENTUALLY PICK UP FROM THE NORTHWEST BEHIND THE LOW LATE AFTERNOON. WILL BE HARD TO PINPOINT SHOWERS AS THEY DEVELOP AND TRAVERSE NORTHWARD. FEEL BEST SHOT OF THUNDER WILL BE LATE MORNING THROUGH THE AFTERNOON. MAINLY VFR TODAY. OBVIOUSLY ANY CONVECTION THAT DOES FIRE UP THIS MORNING AND AFTERNOON WILL REDUCE VSBYS AND CEILINGS TO MVFR/IFR. OTHER IMPACTS WITH ANY CONVECTION WILL BE HEAVY DOWNPOURS...GUSTY WINDS...AND HAIL. CONDITIONS IMPROVE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING...AND UPPER LOW DEPARTING. NORTHWEST WINDS PERSIST. COULD SEE SOME PATCHY FOG OUTSIDE NYC METRO AIRPORTS...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL TODAY. OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...VFR CONDITIONS EXPECTED TUE AS LOW EXITS. COULD BE A PASSING SHOWER THOUGH. NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY. POSSIBLE SUB-VFR CONDITIONS AS LOW PRESSURE PASSES TO THE SOUTH. VFR FRIDAY. && .MARINE... A FEW GUSTS POSSIBLE AHEAD OF LOW PRESSURE EARLY THIS MORNING. OTHERWISE...WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD. SURFACE LOW PRESSURE WILL MOVE ACROSS THE OCEAN WATERS TODAY BEFORE PASSING TO THE EAST TONIGHT. EASTERLY WIND FLOW THIS MORNING WILL GRADUALLY TURN TO THE NORTHWEST BEHIND THE LOW. BIGGER CONCERN FOR MARINERS TODAY WILL BE THE POSSIBILITY FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON...WITH HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND HAIL A POSSIBILITY WITH ANY OF THESE STORMS. NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH THURSDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY. FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER TRANQUIL THROUGH THE PERIOD. && .HYDROLOGY... WHILE HEAVY DOWNPOURS ARE POSSIBLE TODAY...IT IS NOT EXPECTED TO BE WIDESPREAD FOR A FLASH FLOOD WATCH. LOCALIZED FLASH FLOODING IS POSSIBLE IN SLOW MOVING OR TRAINING THUNDERSTORMS...WHERE RAINFALL RATES OF 2-3 INCHES PER HOUR ARE POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS/PW SHORT TERM...BS LONG TERM...BS AVIATION...PW MARINE...PW HYDROLOGY...BS
Hazardous weather outlook, Aug 11, 3:54 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 354 AM EDT MON AUG 11 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-121100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-121100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS. AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 11, 9:53 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 953 AM EDT MON AUG 11 2008 NJZ003>006-011-NYZ072>076-111500- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 953 AM EDT MON AUG 11 2008 ...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN ESSEX...EASTERN PASSAIC...HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)... QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN AND UNION COUNTIES... AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVENEL...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR ELIZABETH BY 1000 AM. NEAR NEWARK BY 1010 AM. NEAR HARRISON BY 1015 AM. NEAR KEARNY BY 1020 AM. NEAR SECAUCUS BY 1025 AM. NEAR UNION CITY BY 1030 AM. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Local storm report, Aug 11, 11:41 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1141 AM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 10, 9:48 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 10, 9:54 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Aug 11, 10:35 AM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 11, 10:35 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Queens | 40 min |
| Aug 11, 10:40 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens | 50 min |
| Aug 11, 10:59 AM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 46 min |
| Aug 11, 11:03 AM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 42 min |
| Aug 11, 11:14 AM EDT | Special Marine Warning | OKX | 61 min | |
| Aug 11, 11:14 AM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Queens, Westchester | 46 min |
| Aug 11, 11:18 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 42 min |
| Aug 11, 11:20 AM EDT | Severe Thunderstorm Warning | OKX | Nassau | 40 min |
| Aug 11, 11:29 AM EDT | Flash Flood Warning | OKX | Bronx, Nassau, Queens | 61 min |
| Aug 11, 11:30 AM EDT | Flash Flood Warning | OKX | Orange, Putnam, Rockland | 2 hr |
| Aug 11, 11:44 AM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 2 hr |
| Aug 11, 11:53 AM EDT | Severe Thunderstorm Warning | OKX | Orange | 52 min |
| Aug 11, 12:02 PM EDT | Special Marine Warning | OKX | 58 min | |
| Aug 11, 12:06 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 114 min |
| Aug 11, 12:06 PM EDT | Tornado Warning | OKX | Nassau, Suffolk | 24 min |
| Aug 11, 12:16 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 101 min |
| Aug 11, 12:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 51 min |
| Aug 11, 12:26 PM EDT | Flash Flood Warning | OKX | Putnam, Westchester | 105 min |
| Aug 11, 12:30 PM EDT | Special Marine Warning | OKX | 90 min | |
| Aug 11, 12:41 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 49 min |
| Aug 11, 1:02 PM EDT | Tornado Warning | OKX | Suffolk | 28 min |
| Aug 11, 1:06 PM EDT | Areal Flood Advisory | OKX | Nassau | 54 min |
| Aug 11, 1:18 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 42 min |
| Aug 11, 1:19 PM EDT | Flash Flood Warning | OKX | Richmond | 56 min |
| Aug 11, 1:29 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 46 min |
| Aug 11, 1:45 PM EDT | Special Marine Warning | OKX | 90 min | |
| Aug 11, 1:46 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens | 33 min |
| Aug 11, 2:06 PM EDT | Special Marine Warning | OKX | 54 min | |
| Aug 11, 2:14 PM EDT | Areal Flood Advisory | OKX | Suffolk | 61 min |
| Aug 11, 2:37 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 11, 2:50 PM EDT | Special Marine Warning | OKX | 55 min | |
| Aug 11, 3:40 PM EDT | Special Marine Warning | OKX | 80 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.